Home

Tvp19 11omslag kijk verder

Tijdschrift voor Psychiatrie 58 (2016) 5, 407 - 410

Case report

A disulfiram-alcohol reaction after inhalation of a salbutamol aerosol: a plausible interaction?

T. Choi, A. Neven, A.F.Y. Al hadithy

An asthmatic patient (male, aged 47) being treated for his alcohol dependence complained of experiencing mild symptoms of disulfiram-alcohol reaction after using of pressurised metered-dose inhaler containing ethanol. It has been reported in the literature that the disulfiram-alcohol reaction may occur after a patient has been exposed to only minimal amounts of ethanol. This is why, in daily practice, physicians are generally reluctant to prescribe preparations containing ethanol and why they usually switch patients to an alternative. However, close evaluation of the biopharmaceutical and pharmacokinetic aspects of ethanol suggests that subjective disulfiram-alcohol reactions following the use of inhalers containing ethanol cannot be explained rationally from a clinical pharmacological perspective.

keywords disulfiram, ethanol, inhaler